# SDR FQAR20160324017

- Difficulty date: March 24, 2016
- Submitted: March 31, 2016
- Operation: General aviation
- Aircraft: N318PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496134
- Aircraft time: 8,489 hours
- Engine: Lyc O360A1H6
- Propeller: Hartzl HCC2YR2
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Control Cable
- Part number: 62701185
- Condition: Frayed
- Location: Te Flaps
- Part time: 2,267 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A LANDING GEAR FUNCTIONAL CHECK, THE GEAR UP/POWER REDUCED WARNING HORN, FAILED TO SOUND WHEN THE FLAPS WERE EXTENDED TO 25 DEGREES, SECOND NOTCH.  THE MAINTENANCE TECH BELIEVED THIS WAS CAUSED BY THE FLAP POSITION MICROSWITCH BECOMING MISADJUSTED,  SO HE REMOVED THE CABIN FLOOR TO GAIN ACCESS TO THE FLAP CONTROL SYSTEM.  WHEN THE FLOOR WAS REMOVED, THE TECH OBSERVED THAT THE MICROSWITCH WAS NOT ACTIVATING BECAUSE THE FLAP CABLE HAD FRAYED MORE THAN 50 PERCENT OF ITS THICKNESS, CAUSING THE FLAP CONTROL SYS AND MICROSWITCH TO BECOME IMPROPERLY RIGGED. INSPECTION OF THE REMOVED CABLE REVEALED 4 OF THE 7 WIRE BUNDLES HAD BROKEN AND WAS SEPARATED IN A BROOMSTRAW PATTERN AT THE TURNBUCKLE SWAGE.  THERE WAS NO EVIDENCE OF DAMAGE FROM WEAR, SUCH AS RUBBING ON ADJACENT PARTS OR STRUCTURE AND NO CORROSION WAS PRESENT.  THIS REPAIR STATION IS UNSURE OF WHAT CAUSED THE DAMAGE TO THE CABLE.
